Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 20, 2016, 6:19 AM CDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2016, 6:19 AM CDT (11:19 UTC)
- Expired
- Jun 20, 2016, 7:15 AM CDT
- In force
- 56 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 92 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
354
WWCA82 TJSJ 201119
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
719 AM AST MON JUN 20 2016
PRZ007-009>011-201215-
SOUTHWEST-PONCE AND VICINITY-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
719 AM AST MON JUN 20 2016
...A STRONG THUNDERSTORM WILL AFFECT GUANICA...SABANA GRANDE...
SOUTHERN YAUCO...SOUTHERN SAN GERMAN...LAJAS...GUAYANILLA AND CABO
ROJO MUNICIPALITIES...
AT 716 AM AST...A STRONG THUNDERSTORM CAUSING HEAVY RAIN AND
FREQUENT LIGHTNING WAS LOCATED OVER THE SOUTHWEST PORTION OF PUERTO
RICO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
THUNDERSTORM...AND MAY CAUSE LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1794 6697 1797 6699 1797 6700 1796 6700
1797 6701 1797 6707 1807 6711 1808 6680
1797 6680 1795 6683 1796 6686 1794 6687
1795 6688 1795 6690 1796 6691 1797 6693
1796 6693 1795 6691 1794 6693
TIME...MOT...LOC 1116Z 180DEG 0KT 1796 6669
$$
EMORALESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:28 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 20, 4:28 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service San Juan PR 528 AM AST MON JUN 20 2016 .SYNOPSIS...A tropical wave will continue to move across the area through this afternoon. A drier airmass behind the wave will encompass the local region late tonight into Tuesday. && .DISCUSSION...Scattered to numerous showers were seen across the Caribbean coastal waters overnight. This activity was associated with a Tropical Wave...which is moving across the local area. Better moisture of the wave will remain south of the local islands the rest of the day. However...abundant moisture will combine with daytime heating and local effect to produce showers and thunderstorms this afternoon mainly over western interior Puerto Rico. After the passage of this wave...a drier airmass will encompass the local region from the east. In addition...some Saharan air particles are expected to affect the region later today and tonight. For the rest of the work week...stable atmospheric conditions are expected to prevail...as upper level ridge dominates the region. && .AVIATION...As tropical wave continues to exit the local area Today...periods of MVFR conds are possible mainly across the USVI/eastern PR terminals thru late in the morning hours...spreading to the western terminals during the afternoon. Afternoon TSRA can affect TJSJ. SHRA/TSRA is expected to continue thru the fcst period across both Atlantic and Caribbean waters. E-ESE winds at 15-25 kts will continue blo FL120. && .MARINE...Due to the passage of the tropical wave...winds and seas have increased. As a result...small craft should exercise caution across most coastal waters due to winds up to 20 knots and seas up to 6 feet. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 79 85 77 / 40 20 20 30 STT 88 80 82 79 / 60 20 20 30 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 13/71
Hazardous weather outlook, Jun 20, 4:49 AM CDT, 1 hour 30 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 424 AM AST LUNES 20 DE JUNIO DE 2016 AMZ710>745-PRZ001>013-210830- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 424 AM AST LUNES 20 DE JUNIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y RAFAGAS DE VIENTOS BREVES A TRAVES DE PORCIONES DE PUERTO RICO...CULEBRA Y VIEQUES DEBIDO AL PASO DE UNA ONDA TROPICAL. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS DEL ESTE A SURESTE ALREDEDOR DE 20 NUDOS A TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES. .OLEAJE...SE ESPERA OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LA MAYORIA DE LAS AGUAS DEL ATLANTICO Y CARIBE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE PUERTO RICO. .DIAS DOS HASTA SIETE...MARTES A DOMINGO EL RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE POR EL RESTO DE LA SEMANA. TRONADAS CON VIENTOS EN RAFAGAS SE ESPERAN NUEVAMENTE EL MIERCOLES...MAYORMENTE A TRAVES DE LOS SECTORES DEL INTERIOR Y OESTE DE PUERTO RICO DURANTE LAS HORAS DE LA TARDE. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS FUERTES Y INUNDACIONES AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-210830- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 424 AM AST LUNES 20 DE JUNIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y RAFAGAS DE VIENTOS BREVES A TRAVES DE LAS ISLAS LOCALES CON EL PASO DE UNA ONDA TROPICAL. .INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS A TRAVES DE LAS ISLAS LOCALES. .VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS ALREDEDOR DE 20 NUDOS A TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES. .OLAS...SE ESPERA OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LA MAYORIA DE LAS AGUAS DEL ATLANTICO Y CARIBE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS COSTAS DEL SUR DE SAN THOMAS Y SAN JOHN Y PARA LA MAYORIA DE LAS COSTAS DE SANTA CRUZ. .DIAS DOS A SIETE...MARTES A DOMINGO EL RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE POR EL RESTO DE LA SEMANA. AGUACEROS Y TRONADAS SE ESPERAN NUEVAMENTE EL MIERCOLES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS FUERTES Y INUNDACIONES AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Jun 20, 6:19 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
719 AM AST MON JUN 20 2016
PRZ007-009>011-201215-
SOUTHWEST-PONCE AND VICINITY-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
719 AM AST MON JUN 20 2016
...A STRONG THUNDERSTORM WILL AFFECT GUANICA...SABANA GRANDE...
SOUTHERN YAUCO...SOUTHERN SAN GERMAN...LAJAS...GUAYANILLA AND CABO
ROJO MUNICIPALITIES...
AT 716 AM AST...A STRONG THUNDERSTORM CAUSING HEAVY RAIN AND
FREQUENT LIGHTNING WAS LOCATED OVER THE SOUTHWEST PORTION OF PUERTO
RICO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
THUNDERSTORM...AND MAY CAUSE LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1794 6697 1797 6699 1797 6700 1796 6700
1797 6701 1797 6707 1807 6711 1808 6680
1797 6680 1795 6683 1796 6686 1794 6687
1795 6688 1795 6690 1796 6691 1797 6693
1796 6693 1795 6691 1794 6693
TIME...MOT...LOC 1116Z 180DEG 0KT 1796 6669
EMORALESThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:53 AM CDT | Special Marine Warning | JSJ | 52 min | |
| Jun 20, 12:47 PM CDT | Special Marine Warning | JSJ | 88 min |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.